Latest Blog Article: IC Awareness Daily Fact #19 - Drug Assistance Programs and IC/BPS
Results 1 to 8 of 8
  1. #1
    ICN Member
    Join Date
    Dec 2004
    Posts
    6,396

    Flexeril and Weight Gain?

    Hi
    I've been taking 10mg Flexeril each night for back pain for the past two months. I've gained 8 pounds! grrrr Has anyone else experienced this?

    Flexeril is closely related to the tricylic antidepressants like Elavil which are known for causing weight gain so I'm wondering if that has anything to do with it. I simply can't see where I've added in calories...if anything I've been eating less--with all my recent med bills caring for my back issues I haven't been able to afford to eat out at all!
    Symptoms started Nov 2003.
    Diagnosed Nov 2004.
    In remission since Aug 2009.

    Favorite quote: "Moderation kills." ~ Dr Caldwell Esselstyn, Jr.


  2. #2
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,346
    I only took it for about a month, but it didn't cause any weight gain for me.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  3. #3
    Support Leader kadi's Avatar
    Join Date
    Dec 2003
    Location
    California
    Posts
    8,483
    Are you exercising or moving less because of your back pain?
    Kadi

    -------------------------------------------------------------
    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    ------------------------------------------------------


    New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
    Source - Pinterest
    "


    Current treatments:
    -IC diet
    -Elavil 60mg at night
    -Continuous use birth control pills (4-5 periods/year)
    -Heparin/Marcaine/Sodium Bicarb home instills every morning and night
    -Pyridium if needed,
    -Pain medicine at bedtime daily, as needed during the day several times per week
    -Antibiotic to prevent UTI infections from 2x daily catheter use
    -Colace & Senna to treat chronic constipation from meds
    -Dye Free Benadryl 50 mg at bedtime
    -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
    -Managing stress= VERY important!
    -Fur therapy: Hugging the cat!

  4. #4
    ICN Member
    Join Date
    Dec 2004
    Posts
    6,396
    No actually I'm exercising more now than I had been since the back pain started up 7 months ago because the meds I've been taking the past two months make me feel so much better. I walk 3-4 miles a day most days of the week plus I added in stretches and exercises for my back about a month ago. That's why I am so surprised by the gain!
    Symptoms started Nov 2003.
    Diagnosed Nov 2004.
    In remission since Aug 2009.

    Favorite quote: "Moderation kills." ~ Dr Caldwell Esselstyn, Jr.


  5. #5
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,346
    If you've been exercising more that could be your explanation. Our doctor told us that when we begin to get more exercise, we are building muscle, which is heavier than fat tissue --- so we could very well show weight gain for the first few months.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  6. #6
    ICN Member aleet7's Avatar
    Join Date
    Apr 2008
    Posts
    953
    Hi Bri! I've gained six pounds since taking Flexeril but I was also taking neurontin at the same time! I just assumed that the weight gain may be water retention from the neurontin. I too suffer from back issues but I've been exercising more since I go to physical therapy and most of the sciatica pain is leaving my legs. I didn't know that you could gain weight from taking Flexeril. I stopped taking the neurontin and began taking Pamelor(the change made by my doc).

    Aleet7
    DX'd with IC 5/08
    other Dx's~SVT: had Catheter
    Catheter Ablation Aug 19,2010
    Migraines, PFD, Hypertension,
    Prolapsed Pelvic
    Organs and Degenerative Disc
    Disease, Kidney stones, Insomnia
    Two bulging discs w/tears and osteo
    arthritis in multiple joints in the spine



    Current Meds:Elmiron 400 mg per day
    Benicar Hct 40-25mg for Hypertension
    Norvasc 2.5
    Vicoden as needed for pain
    Cymbalta 30 mg
    Prelief
    CystaQ
    Prosed
    Lidoderm Patch


    Psalm 121
    I will lift up my eyes to the hills from whence comes my help? My help comes from the Lord, Who made heaven and earth.


    "Be Kinder than necessary because everyone you meet is fighting some kind of battle"

  7. #7
    ICN Member
    Join Date
    Dec 2004
    Posts
    6,396
    Oh no Donna unfortunately the gain has definitely been FAT! It is very evident in my belly!
    Symptoms started Nov 2003.
    Diagnosed Nov 2004.
    In remission since Aug 2009.

    Favorite quote: "Moderation kills." ~ Dr Caldwell Esselstyn, Jr.


  8. #8
    ICN Member
    Join Date
    Jun 2010
    Posts
    511
    Bri,

    You might want to read side effects of all of your meds. In a lot of cases, antidepressants cause weight gain, but the kicker is you have to have them, and the alternative is not pretty. So do not stop any meds without speaking with your doc first. If it's working for your symptoms, it's a trade off. It's just more to love after all! Jill, wife of Bob

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •